Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Bowel affected after taking naproxen. Colic like pain, diarrhoea and stool test has shown positive for blood. Should I be worried of caner?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9078 Questions
Really panicking. 3=4 weeks ago had abad back, took 2 naproxen,which I assume has affected my bowel. Had very bad colic like pain and flatulence with bouts of diaorhea felt very poorly. Things did improve over the week, but had a meal out and possibly over eat an d became poorly again with very bad low colic pain with watery diaorehea and flatulence. The pain at one point was so bad I thought my bowel was going to perforate. started to feel better after 3-4 days. 1 week later have had a stool test done online which has shown positive for blood. I am very worried about cancer.
Posted Fri, 15 Nov 2013 in Digestion and Bowels
Answered by Dr. Praveen Tayal 50 minutes later
Brief Answer:
Not likely ot be due to cancer.

Detailed Answer:
Thanks for posting your query.
The stool testing positive for blood after a bout of intestinal infection is not likely to be due to cancer. This can usually happen in case of intestinal infections. It can also happen due to mild gastric ulceration caused by the pain killer that you took. It will gradually improve in next 2-3 weeks.
You can take a soft and easy to digest diet for next 2 weeks and get the stool tested again after two weeks to find out if it has improved.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Bowel affected after taking naproxen. Colic like pain, diarrhoea and stool test has shown positive for blood. Should I be worried of caner? 13 minutes later
thank you for your reply. I would like to mention that my stools are quite orangey in colour does this make any difference? and the stress I am feeling now has upset the bowel again!
Answered by Dr. Praveen Tayal 24 minutes later
Brief Answer:
Cancer is not likely.

Detailed Answer:
Thanks for writing again.
The orange coloration of the stool is more likely to be due to a bleeding from a lower intestinal tract due to an intestinal infection. This coloration is likely to subside spontaneously in next 2-3 weeks. Avoid having foods with artificial colors .
Hope my answer is helpful.
If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor